Hi Victor, you are not doomed, please don't give up hope. You can get off of Tramadol. You have once before. Many of us here have chronic pain issues. We have been able to find alternatives to deal with pain other than narcotics. Talk to your doctor. They should be able to help. You can do this. Take care!
So are you wanting to CT and get off the Tram? Are you just asking what other kinds of relief there are out there?
From what I understand the Tram takes longer to get clean on but the symptoms are basically the same as would be for oxy.
If you are going to go thru withdrawals first thing you need to do is search for Thomas Recipe in the forum....lots of great items there that will help. Also make sure you have immodium, something to settle the tummy, lots of gatorade, water, lifewater with electrolytes (dehydration makes symptoms much worse).
Good vitamins, valerian for anxiety, melatonin 10 mg to help with sleep, Hyland's restless leg tablets (for obvious reasons).
Easy health snacks, bananas is a good one for replacing potassium. You will not want to eat a real meal for a few days.
One thing...it won't be easy...keep telling yourself you have a really lousy case of the flu. Lots of hot baths with epsom salts to help draw out the toxins, comedies really helped me.
Above all, even though you won't feel like it...it does help to take a walk, bike ride, get outside. Help your body wear itself out so you can get some sleep....any exercise is good...will help build your natural endorphins.
You'll get more advice....this is a holiday weekend so I'm not sure how many will be around...especially in the evening....but keep checking. When you feel at your worst read other posts...so you know you aren't alone...plus you may connect with someone and you can give each other support.
Good luck to you and post all you need to!
Thanks for the good info! Also looking to find out how much longer it would take before I become fully addicted...
I used Oxycodone for 2-3 years for chronic back pain. My really messed up back is not what I want to discuss.
It is possible to deal with a chronic pain without narcotics. In fact pain meds intensify pain by increasing the sensitivity of the pain receptors in the brain. Hyperalgesia it is called-Google it. When I was on Oxy, and my pill was overdue, I would be miserable with pain. Now an Advil will do it. My hour to hour pain level is way, way lower.
I do "Pilates for weak backs," stretches, Tens, jacuzzi, heating pads-anything but pain meds. I was an addict type too, to make matters worse, but have been clean since July 2013.
I never had the three level fusion the ortho dr wanted to do, but I am managing quite nicely without pain pills!
Everyone is different. I've talked to some who were addicted within weeks. It was 5 years before I became dependent, 7 years before I became an addict. I'm afraid no one will be able to give you answer to that one.
Let me ask you a few things:
Do you use up your scrip before it is due?
Would you lie to your doctor to get more?
Would you buy off the street to get some more?
If you said yes to any of those you are addicted.
Just because you have withdrawals does not necessarily mean you are addicted. If you quit, have some withdrawals but have never done the above things and don't crave the medication then you probably are not addicted. I say probably because I am not an addiction doctor or counselor....but there are signs that show whether or not you are an addict.
If you can quit taking the pills right now, don't care whether or not you have drugs (beyond not like being in pain) and can honestly say you would not buy, lie or steal to get them....well I think you are okay.
If you enjoy the drugs way too much, take them as much for energy and the high as you do for the pain then you are at least dependent.
I don't know if that helps you at all...hopefully so. I sent you a friend add that you can find under your "My Medhelp" tab. Please accept it...and read my message there.
hi victor I see you have been addicted to tramadol before.
how long were you clean before you started to use again?
Wow Victor....if you could do that once...then you should be able to kick this with no problems (other than the normal yuck, yuck of withdrawals). Dang...I get excited to hit another 5 days! You should be giving me advice :-)
The differences between then and now is that I'm now doomed to physical therapy, surgery and continual pain issues for the rest of my life. I could barely stand my life before this new illness hit me and now I just want to remain self medicated for as long as I can knowing that I still have time to turn back before I become fully addicted.
Oh hun I know what you mean. I thank God daily for the Lidoderm Patches, the Voltaren Gel, the heating pad and thank you again for the wonderful ladies who give me a massage now and then. I'm not looking forward to my surgeries and I'm so worried that I'll find out that my diverticulitis is worse than originally thought...last week was the worst week I've ever gone through. Even my migraines never hurt that bad.
Anyway, I guess that is the price we addicts have to pay. We played and oh boy are we paying now. That's why I'm so happy I found the MH Family here. Without that additional support in addition to the aftercare I think I would have a much harder time surviving everything!
For now Victor...just get through the WD's. We've got a wonderful lady in here who is a nurse and several others who are very, very knowledgeable about non-opiate ways to deal with pain. So far much of the advice I've gotten has worked very well. So know that there is relief in sight....plus I keep getting told as time goes on my pain level will go down. I can say that at 35 days my pain level has gone down some but because I had all that additional pain last week I'm not sure if it is because of all the anti-biotics OR if my brain is starting to shut up a bit.
I hope you have a halfway decent night Victor...I know what you are dealing with but I can always stick to the positive and hope that you will find some improvement. Oh yeah, what was weird with me....On Day 7 or 8...something like that I finally was so exhausted I would fall asleep for 2 hours, wake up and feel better, fall sleep later again, wake up and feel better. It was SO strange but very, very welcome~
victor congrats you had some very serious clean time. I am so sorry for your new diagnosis. I am sorry that you feel doomed.
physical therapy and surgery are means to the end of your physical pain.
your pain can be greatly reduced.
the longer you stay on the tramadol the harder it will be to get off. can you start a taper now? can you control your intake? is there someone to hold the pills for you?
have you discussed other pain management methods with your doctor besides the tramadol?
there is always hope.
keep the faith.
and yes, still taking the trams, the arthritis is very aggressive, I've already had several cortisone shots and looking at hip replacement(s) this year too. I've got arthritis from "head to toe", literally.
I found myself getting out of control with them recently taking up to 8/day, when I could had gotten by on less, but I like the high, obviously. I don't even touch the stronger stuff if absolutely necessary since they make me feel nauseous and constipated the next day.
I've just had some treatments and I really can't say how effective they might be since I'm always on trams. definitely my drug of choice even though much stronger opiates would probably be mine for the asking (legally).
To make it worse, it doesn't feel good to cut back on those days when feeling better since the dependence is already there for the higher amounts. How does one taper on those days when the pain is bad enough to need relief? Is this going to turn into a never-ending battle between pain and dope sick episodes for the rest of my life? Oh, the taper started today and the plan for today is only 4 trams, half of what I took during the past week, wish me luck!
Hi Victor- Welcome back. It's not a good idea to cut your dose in half; it's just too much. It's better to cut a small amount over time.
To answer your question about the bad pain days...how about taking the tram on those days and using an alternative on the days when it's not so bad; once you taper down.
There are different ways to work this out. The problem is that you like the high so you'll be tempted to take more and more. My suggestion would be to taper off completely and take a different pain med for your arthritis. One you don't like very much...What do you think?
Hmm, interesting advice indeed, will keep you posted, thanks!
Couldn't keep pace with yesterday by taking only 4 today again. Not only was I feeling anxious and weary, which in by itself I could had accepted, but the pain had also returned while trying to manage the 4-tab plan Tuesday.
So why be dope-sick and in pain? I'm doomed to be drug dependent for the rest of my life as my body is full of arthritis. I'll be alternating between dope sick days and pain-filled days. I was always physical active and can't make sense of any of this and about ready to call it quits...